Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 7, NWS Tampa Bay, FL

February 12, 2008Charlotte County, Florida

NWS Tampa Bay, FL issued this tornado warning at Feb 12, 2008, 6:00 PM EST for Charlotte County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2008, 6:00 PM EST (23:00 UTC)
Expired
Feb 12, 2008, 6:30 PM EST
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Charlotte County, FL

The radar

The Tampa radar (KTBW), 98 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 3:18 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 122300
TORTBW
FLC015-122330-
/O.NEW.KTBW.TO.W.0007.080212T2300Z-080212T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHARLOTTE COUNTY IN FLORIDA.

* UNTIL 630 PM EST

* AT 600 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 10 MILES SOUTH OF PUNTA GORDA...MOVING NORTH AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  PUNTA GORDA BY 620 PM EST.
  CLEVELAND BY 630 PM EST.

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
      2681 8208 2681 8207 2685 8207 2686 8206
      2688 8209
TIME...MOT...LOC 2300Z 200DEG 17KT 2681 8204

$$

13
3 follow-up statements
000 
WWUS52 KTBW 122307
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
607 PM EST TUE FEB 12 2008

FLC015-122330-
/O.CON.KTBW.TO.W.0007.000000T0000Z-080212T2330Z/
CHARLOTTE-
607 PM EST TUE FEB 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EST FOR CENTRAL
CHARLOTTE COUNTY...

AT 607 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO 8 MILES SOUTH OF PUNTA GORDA...MOVING NORTH AT 20 TO 25 MPH.

THE TORNADO WILL BE NEAR...
  CHARLOTTE PARK BY 615 PM EST.
  PUNTA GORDA BY 620 PM EST.
  CLEVELAND BY 625 PM EST.
  HARBOUR HEIGHTS BY 630 PM EST.

THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RUSKIN.

&&

LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
      2681 8208 2681 8207 2685 8207 2686 8206
      2688 8209
TIME...MOT...LOC 2307Z 200DEG 17KT 2686 8202

$$

13
000 
WWUS52 KTBW 122317
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
617 PM EST TUE FEB 12 2008

FLC015-122330-
/O.CON.KTBW.TO.W.0007.000000T0000Z-080212T2330Z/
CHARLOTTE-
617 PM EST TUE FEB 12 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EST FOR CENTRAL
CHARLOTTE COUNTY...

AT 617 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO 4 MILES SOUTHEAST OF PUNTA GORDA...MOVING NORTH NORTHEAST AT 
20 TO 25 MPH.

THE TORNADO WILL BE NEAR...
  PUNTA GORDA BY 620 PM EST.
  CLEVELAND BY 625 PM EST.
  HARBOUR HEIGHTS BY 630 PM EST.

THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RUSKIN.

&&

LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
      2681 8208 2681 8207 2685 8207 2686 8206
      2688 8209
TIME...MOT...LOC 2317Z 200DEG 17KT 2690 8200

$$

13
000 
WWUS52 KTBW 122334
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
632 PM EST TUE FEB 12 2008

FLC015-122342-
/O.EXP.KTBW.TO.W.0007.000000T0000Z-080212T2330Z/
CHARLOTTE-
632 PM EST TUE FEB 12 2008

...THE TORNADO WARNING FOR CENTRAL CHARLOTTE COUNTY HAS EXPIRED...

AT 632 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL 
POSSIBLE FROM THE THUNDERSTORM WHICH WAS OVER CLEVELAND.  MOVEMENT 
WAS NORTH NORTHEAST AT 20 TO 25 MPH.  THIS STORM WILL BE CLOSELY 
MONITORED FOR POSSIBLE INTENSIFICATION AS IT MOVES INTO DESOTO 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM.

&&

LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
      2681 8208 2681 8207 2685 8207 2686 8206
      2688 8209
TIME...MOT...LOC 2317Z 197DEG 18KT 2692 8201

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Feb 12, 1:36 PM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 12, 1:36 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
136 PM EST TUE FEB 12 2008

...A SLIGHT CHANCE OF SEVERE WEATHER OVERNIGHT...

.SHORT TERM (TONIGHT THROUGH THURSDAY)...POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OVERNIGHT
HOURS. A WARM FRONT IS IN VIEW STRETCHING SE TO NW FROM BISCAYNE
BAY INTO THE GULF OF MEXICO. THIS FRONTAL FEATURE WILL SWING
NORTHWARD INTO THE AREA THIS AFTERNOON AND EVENING AS AN AREA OF
LOW PRESSURE IN THE GULF APPROACHES. SHOWER AND THUNDERSTORM
ACTIVITY WILL INCREASE AS THE FRONT APPROACHES...WITH THE
POSSIBILITY THAT ISOLATED STORMS MAY BECOME STRONG TO SEVERE.
MID-LEVEL DYNAMICS AND LOW LEVEL WIND FIELDS WILL SUPPORT STRONG
STORMS WITH GUSTY WINDS AND THE POTENTIAL FOR ISOLATED TORNADOES.
SURFACE HEATING HAS BEEN SOMEWHAT LIMITED TODAY DUE TO CLOUD
COVER...HOWEVER THE MOISTURE RETURN ACROSS THE PENINSULA HAS BEEN
GOOD WITH DEWPOINTS CLIMBING INTO THE MID 60S IN MOST LOCATIONS.
THIS LIMITED HEATING MAY LIMIT THUNDERSTORM DEVELOPMENT. ANOTHER
SIGNIFICANT WEATHER PERIOD IS EXPECTED AFTER MIDNIGHT AS A COLD
FRONT BARRELS INTO FLORIDA FROM THE SOUTHEASTERN US. THIS FRONT
WILL ENCOUNTER THE MOIST AIR OVER THE PENINSULA AND WILL LIKELY
GENERATE A SQUALL LINE OUT AHEAD. THIS SQUALL LINE WILL MOVE
THROUGH THE AREA OVERNIGHT WITH STRONG GUSTY WINDS AND VERY HEAVY
RAINFALL. BECAUSE THE FIRST WAVE OF WEATHER ASSOCIATED WITH THE
WARM FRONT IS EXPECTED TO PUT DOWN SO MUCH RAINFALL...THERE IS
POTENTIAL THAT IT MIGHT REMOVE AVAILABLE ENERGY FROM THE SQUALL
LINE. ALTHOUGH THIS POTENTIAL EXISTS...ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL REMAIN A POSSIBILITY WITH THE LINE. TOTAL
RAINFALL OF 1 TO 2 INCHES IS ANTICIPATED.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA CONTINUES TO PLACE
WEST AND SOUTHWEST FLORIDA IN A SLIGHT RISK OF SEVERE WEATHER
OVERNIGHT. HERE IS THEIR DESCRIPTION OF THE SITUATION...WATER VAPOR
IMAGERY INDICATED THAT A HIGH LEVEL SHORTWAVE TROUGH WAS EMBEDDED
IN SUB-TROPICAL FLOW ACROSS THE NRN GULF OF MEXICO...SOUTH OF LA.
THIS FEATURE WILL SHIFT EWD THIS AFTERNOON ACROSS THE FL PENINSULA
EVENING...RESULTING IN INCREASING LARGE SCALE FORCING/BOUNDARY
LAYER MOISTURE. CONVECTION HAS BEEN INCREASING AHEAD OF THIS
SYSTEM OVER THE SERN GULF OF MEXICO AND WILL SPREAD/DEVELOP ACROSS
THE PENINSULA THIS AFTERNOON/EVENING. DEEP LAYER SHEAR AND
INSTABILITY WILL BE CONDUCIVE FOR SUPERCELL STORMS. DAMAGING WINDS
SHOULD BE THE MAIN THREAT...THOUGH STRENGTHENING LOW/DEEP LAYER
SHEAR SUGGESTS TORNADOES ARE ALSO POSSIBLE.

BEHIND THE FRONT COOLER AND MUCH DRIER AIR WILL SPILL IN FROM THE
NORTH...WITH DRY CONDITIONS EXPECTED THURSDAY.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...HIGH PRESSURE WILL BE
MOVING OFF THE CAROLINA COAST AT BEGINNING OF PERIOD...WITH
RIDGING ALOFT CENTERED EAST OF THE STATE. EXPECT A FAIRLY WEAK
GRADIENT ACROSS US UNTIL SUNDAY...WHEN THE NEXT LOW DEVELOPS OVER
THE NORTHWEST GULF AHEAD OF AN UPPER LOW MOVING THROUGH TEXAS.
THIS LOW WILL LIFT NORTHEAST AND DRAG A COLD FRONT THROUGH THE
STATE SOME TIME MONDAY. TIMING STILL QUESTIONABLE WITH REGARD TO
THIS FRONTAL PASSAGE...DGEX PASSES A SERIES OF LOWS ACROSS A
STALLED FRONTAL BOUNDARY THROUGH THE REGION...THEN PUSHES THE MAIN
FRONT THROUGH MONDAY. ALL OF THE MODELS HAVE COLDER AIR PUSHING IN
BY MONDAY AFTERNOON AS HIGH PRESSURE...SO SHOULD SEE BELOW NORMAL
TEMPERATURES BY THE END OF THE PERIOD.

&&

.AVIATION...GOOD CHANCE FOR SHOWERS AND STORMS REST OF THIS
AFTERNOON AS MOISTURE INCREASES BEHIND SOUTHEAST TO SOUTH WINDS.
WILL SEE A LULL IN THE ACTIVITY FROM MID EVENING TO AROUND MIDNIGHT
AS ONE WAVE OF ENERGY PASSES US. NEXT SHOT OF SHOWERS AND STORMS
WILL BE AFTER MIDNIGHT AS COLD FRONT APPROACHES THE STATE AND WE GET
A PRE-FRONTAL LINE DEVELOPING. WITH EITHER CHANCE FOR STORMS EXPECT
MVFR/IFR CEILINGS AND VISIBILITIES AS WELL AS POTENTIAL FOR GUSTY
WINDS. MAY SEE SOME LOWER CEILINGS STICK AROUND AS THE ACTUAL FRONT
MOVES THROUGH...WITH MVFR RESTRICTIONS LIKELY AND IFR POSSIBLE
THROUGH THE MORNING.

&&

.MARINE...SOUTH WINDS WILL INCREASE AHEAD OF THE COLD FRONT WITH
NEAR ADVISORY CONDITIONS EXPECTED. ERRATIC WINDS IN THE VICINITY OF
THUNDERSTORMS WILL LEAD TO ROUGH CONDITIONS. SMALL CRAFT ADVISORY
CONDITIONS ARE ANTICIPATED ALONG AND BEHIND THE COLD FRONT
WEDNESDAY AFTERNOON FOR OUTER WATERS. SEAS WILL BUILD TO 5 TO 7
FEET IN OUTER WATERS DURING THE FRONTAL AND POST FRONTAL PERIOD AS
WELL.

&&

.FIRE WEATHER...DRY AIR BEHIND A COLD FRONT WILL USHER IN RH
VALUES IN THE UPPER 30S FOR THURSDAY AFTERNOON. CURRENT FORECAST
DOES NOT INITIATE CRITICAL CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  68  72  47  66 /  95  60  10   5
FMY  68  77  54  72 /  95  70  20  10
GIF  66  73  45  68 /  95  60  10   5
SRQ  68  72  51  66 /  95  70  20   5
BKV  65  70  40  65 /  95  50  10   5
SPG  68  71  51  66 /  95  60  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY
     FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...CANTIN
LONG TERM/AVIATION...SHARP
Hazardous weather outlook, Feb 12, 2:45 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
245 PM EST TUE FEB 12 2008

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-130400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
245 PM EST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT
ACROSS THE WEST CENTRAL AND SOUTHWEST FLORIDA PENINSULA....

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...

A SERIES OF POTENT UPPER LEVEL DISTURBANCES...A STRONG LOW-LEVEL JET
AND A SURFACE STORM SYSTEM WILL MOVE OVER THE REGION THIS
AFTERNOON THROUGH TONIGHT IN A MOIST AND UNSTABLE ENVIRONMENT
BRINGING WIDESPREAD CONVECTION PRODUCING MODERATE TO HEAVY
RAINFALL...DEADLY LIGHTNING...GUSTY WINDS...HAIL AND STRONG TO
SEVERE THUNDERSTORMS INTO THE AREA.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED ALL
OF WEST CENTRAL AND SOUTHWESTERN FLORIDA IN A SLIGHT RISK FOR
SEVERE WEATHER ZONE DURING THIS PERIOD. THE MAIN THREAT WITH THE
STORMS WILL BE STRONG WINDS...HOWEVER TORNADOES WILL BE A
POSSIBILITY...AS WELL...OUT AHEAD OF THE COLD FRONT. STAY TUNED
FOR THE LATEST DETAILS ON THIS DEVELOPING SITUATION.

...WIND AND SEA IMPACT...
BREEZY SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT
LATER THIS AFTERNOON INTO TONIGHT ELEVATING SEAS. SMALL CRAFT
ADVISORY MAY BE REQUIRED TONIGHT INTO THURSDAY MORNING. BOATERS
SHOULD EXERCISE CAUTION IF VENTURING OUT ON THE WATER...OR PERHAPS
POSTPONE BOATING ACTIVITIES IN THESE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
A CHANCE OF THUNDERSTORMS WILL CONTINUE ALONG THE COLD FRONT
WEDNESDAY MORNING.

...WIND AND SEA IMPACT...
THE COLD FRONT WILL MOVE OVER THE EASTERN GULF WEDNESDAY WITH WINDS
AND SEAS SHIFTING NORTHERLY AND REMAINING ELEVATED.

...FIRE WEATHER IMPACT...
VERY DRY AIR WILL MOVE INTO THE REGION AS ON HIGH PRESSURE PRODUCE
NEAR CRITICALLY LOW RELATIVE HUMIDITIES WITH MARGINAL DURATIONS
THURSDAY THAT COULD LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS
ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER.
FORMAL ACTIVATION MAY BE NEEDED.

DAVIS/CANTIN

In the hours before

Special weather statement, Feb 12, 3:38 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
338 PM EST TUE FEB 12 2008

FLZ051-052-055-056-060-122130-
HARDEE-POLK-MANATEE-SARASOTA-HILLSBOROUGH-
338 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SARASOTA...MANATEE...
SOUTHERN HILLSBOROUGH...WESTERN DESOTO...AND SOUTHWEST POLK COUNTY
THROUGH 430 PM...

...A LINE OF THUNDERSTORMS WAS DEVELOPING FROM SARASOTA TO 2 MILES
WEST OF ARCADIA...AND WILL AFFECT SARASOTA...PALMETTO AND
BRADENTON...UNTIL 430 PM EST. MOVEMENT WAS NORTHWEST AT 20 MPH.
GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY
TRAVEL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM.  THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING TORNADOES THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING.

EO
Special weather statement, Feb 12, 4:16 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 PM EST TUE FEB 12 2008

FLZ043-048>052-122200-
POLK-SUMTER-PINELLAS-HERNANDO-HILLSBOROUGH-PASCO-
416 PM EST TUE FEB 12 2008

...STRONG THUNDERSTORMS WILL AFFECT THE TAMPA BAY METRO AREA...

A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM ANNA MARIA ISLAND
TO NEAR PLANT CITY...WILL AFFECT PLANT CITY...BRANDON...TAMPA AND
SAINT PETERSBURG BEACH...UNTIL 500 PM EST. MOVEMENT WAS NORTH AT 30
MPH. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM THIS EVENING ACROSS
WEST CENTRAL FLORIDA.  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
TORNADOES WITH VERY LITTLE WARNING.

EO
Special weather statement, Feb 12, 5:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
505 PM EST TUE FEB 12 2008

FLZ043-048>052-122300-
POLK-SUMTER-PINELLAS-HERNANDO-HILLSBOROUGH-PASCO-
505 PM EST TUE FEB 12 2008

...LINE OF THUNDERSTORMS CONTINUES TO PUSH NORTH ACROSS WEST CENTRAL
FLORIDA...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE
OF SHOWERS AND THUNDERSTORMS FROM TAMPA INTERNATIONAL AIRPORT TO
PLANT CITY...AND EAST TO HAINES CITY. MOVEMENT WAS NORTH AT 15 TO 20
MPH.  THE THUNDERSTORMS WILL AFFECT HAINES CITY...TEMPLE
TERRACE...AUBURNDALE AND TAMPA...UNTIL 600 PM EST. GUSTY WINDS UP TO
40 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. TURN ON LOW BEAM
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES
OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS
ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

EO

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:47 PM ESTSpecial Marine WarningTBW58 min
Feb 12, 4:24 PM ESTTornado WarningTBWSumter36 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.